Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Katherine15

Stopped Minocycline, Endless Follliculitis

Having teenage acne, I took doxycycline for three years and once I became immune to the antibiotic I then took another antibiotic (minocycline) for another 1.5 years. During this time I also developed juvenile eczema and yeast-induced folliculitis. For the folliculitis I took Ketoconazole 20 mg every other week and I used a Selenium Sulfide shampoo three times a week and rarely had any large breakouts. Since I am almost 21 (and sick of relying on antibiotics twice a day) I decided that I didn't want to take oral medication for my acne anymore and low and behold after 5 days I noticed I was almost entirely clear! Although, after almost a week I noticed that I was developing folliculitis on my chest/collarbone region very badly, to the point where I had to use my Selenium Sulfide shampoo twice a day along with my (3 months expired) Ketoconazole 20 mg cream. Finally after a week it subsided only to start on my back, where I have never had folliculitis before. After a few days that went away but now I have it on my FACE. Now, I have gotten it along my hairline before but this is literally all over my chin, lower cheek region, and forehead. My skin is too sensitive to use the prescription shampoo on my face twice a day so I have been using that once a day and the keto cream twice a day. Unfortunately it has been almost a week and it doesn't seem to have gotten any better! My dermatologist recommended going on Doxycycline, but I said no because I developed an immunity. In addition, I thought that oral antibiotics are a cause for folliculitis? I am so confused as I thought that it would get better, not worse. I am going to stop wearing makeup now, along with using topical vitamin E oil and moisturizer (although I am really nervous because my skin is extremely dry, especially in the Michigan winter). Does anyone have any suggestions or things that worked for them or perhaps things I should avoid? Thank you so much in advance! 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×